I'm almost 2 weeks post-op and I have been wondering if anyone else had a blood thinner that was injected into their stomach? They gave me the shot right before they took me to the holding area where they start the IV. They told me that it had to be injected into the stomach fat, of which I have in abundance! I had to have one injection a day. They even gave me one before I went home from the hospital. It burned like crazy.
I just got the itemized bill from the hospital and the blood thinner was called enoxaparin.
No one else that I have talked to has had these injections. I don't know if I was at greater risk for a blood clot or I have very thick blood. But to have a thinner "before" surgery? It just seemed a little strange to me.
I was just curious if anyone else had to under go these injections.
The shots in your belly are a blood thinner. It's generally referred to as heparin; I'm not familiar with the name enoxaparin, but I would guess that it is a generic name for the same.
I also had the shot pre-op and once daily while in the hospital. I have a bit of, ahem... cushioning in my belly area too, but in my case the shots didn't hurt or burn at all.
I believe that heparin is routinely given for major surgeries to prevent blood clots. It doesn't mean that there is anything wrong with you or your blood. If you're still concerned, ask your Dr. about it when you see him/her next.
Hi and Hugs. I live in NZ and had my Hyst in Sep of last year. Yes I to had those shots, once before going to theatre and then one a day for three days after. You are right they sure sting abit eh. Good luck with your recovery. Hugs vicki
I also have a lot of belly fat so much so my stomach hangs over my incision yet was not given this. I went into surgery low normal as far as anemia as I had lost so much blood previously due to uncontrolled periods. I now have an infection in my incision and recall my Dr. saying the other day something about it might be from a clot. It has been draining well as I am on a strong antibiotic and am doing warm/hot soaks on my incision 3 times a day to get the infection out. It has been draining well, but my Dr. says if it stops draining I may need her to make a incision there so she can clean out the incision and then have a visiting nurse come in to pack it daily. Has anyone had this problem? After reading you'r post I wished I had had those injections to fend off this infection. But I have to admit I am not sure about any of this. I am just doing what I am told by my Dr. and hoping for the best.
HI, This must have meant that your docs feared a blood clot. There's a big debate between those who say give a shot (usually of heparin, but maybe your meds are a form of heparin) a few hours before surgery and those who say wait till a few hours after surgery. Right now, I've decided to do the after surgery shot even though I have a blood clotting factor in my blood called Factor 5 Leiden. Then, with all the IMmobility during recovery, they want you to have these shots daily or else go on Coumadin (another blood thinner), because sitting still is very bad for you (even though you need to!) Think of all the folks who get blood clots on long airplane flights. It's because they haven't moved around. Also, avoid coffee and alcohol to prevent clots. Good luck! Marion
I had those shots, but I have not got much stomach fat. I also have Factor V Leiden and a bad family history.
They don't do this routinely for all. It isn't about tummy fat, but rather it is about blood clotting problems.
They give it before surgery because it takes some time to work. Mine was levoxyl. But I got a rash after going home and ended up having the grand tour of blood thinners. They put me on heparin which was two bigger shots a day. I went from there to coumadin. My hematologist's decision. I was taken off of it at 6 weeks post op.
They usually don't put you on coumadin unless you will be on it long-term, which means the rest of your life. It is by mouth, but until your dose is right you get to have heparin shots (as above) and get your blood drawn at least 2x Week until they get the dose adjusted, then 1xWeek. There is no way around getting alot of pokes.
Mine stung like crazy too the first few times, especially. After the first two shots, I had to give them to myself. They taught me how while I was in hospital. I couldn't imagine doing it, I faint at the sight of a hospital basically. But, I managed to get through all of it.
Thank all so much for responding to my post. I have many friends that have had Hysterectomies and none of them had to have the tummy shots.
So I was just very curious as to why I needed them!
I will ask my doctor when I have to go for my 4 week check up.
Thanks again for sharing your experiences and knowledge!
I have another problem now. I just got the phone with the nurse at my doctor's office. I have started bleeding. Not just like the pink stuff, but real blood like a period. Scared me to death. She wants me to not do much of anything tonight and push liquids and to keep track of how many pads I use. Then call them tomorrow with a report. Even if it slows down or stops.
Has anyone had a problem like this?
Good girl for checking with your DR about the bleeding. Ok hun go NOW put up your feet and stay put. It may be just that you have over done things abit and now need to rest! Please ring DR in the morning and let them know how you are doing. hugs abd be pamperd Vicki